MAUDE Adverse Event Report: SYNTHES GMBH 11.5MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 11.5MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.019S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that on (b)(6) 2023, the event involved the ria 2 reamer system and a 11.5 reamer head where the cons that hold the reamer head on to the reamer shaft broke off inside the patient.Patient was not harmed they were able to retrieve all of the metal cons.This complaint involves two (2) devices.Complainant part is not expected to be returned for manufacturer review/investigation.The instrument(s) was not returned and instead the investigation is done based on the supplied image(s).The photo was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the photo revealed that the prongs of the 11.5mm reamer head for ria 2 sterile were broken.The broken fragments were observed in the visual evidence provided.No other issue was identify.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 11.5mm reamer head for ria 2 sterile.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, the event involved the ria 2 reamer system and a 11.5 reamer head where the cons that hold the reamer head on to the reamer shaft broke off inside the patient.Patient was not harmed they were able to retrieve all of the metal cons.This complaint involves one (1) device.This report is for one (1) 11.5mm reamer head for ria 2 sterile this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that the prongs of the 11.5mm reamer head for ria 2 sterile were broken.The broken fragments were observed in the visual evidence provided.No other issue was identify.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 11.5mm reamer head for ria 2 sterile.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16522998
Report Number8030965-2023-03041
Device Sequence Number19456179
Product Code HTO
UDI-Device Identifier10886982273970
UDI-Public(01)10886982273970
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.019S
Device Catalogue Number03.404.019S
Device Lot Number3048P17
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RIA; UNK - RIA: DRIVE SHAFT
Patient Age64 YR
Patient SexMale